Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 14, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Sep 25, 2020, 2:47 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Sep 26, 2020, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2020, 2:47 PM EDT (18:47 UTC)
- In effect from
- Sep 26, 2020, 8:00 AM EDT
- Expired
- Sep 26, 2020, 7:07 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WHUS41 KGYX 251847 CFWGYX Coastal Hazard Message National Weather Service Gray ME 247 PM EDT Fri Sep 25 2020 MEZ023-024-NHZ014-260300- /O.NEW.KGYX.BH.S.0014.200926T1200Z-200927T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 247 PM EDT Fri Sep 25 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 60s into the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s expected. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York and Coastal Cumberland Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ DS
3 follow-up statements
669 WHUS41 KGYX 260004 CFWGYX Coastal Hazard Message National Weather Service Gray ME 804 PM EDT Fri Sep 25 2020 MEZ023-024-NHZ014-261215- /O.CON.KGYX.BH.S.0014.200926T1200Z-200927T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 804 PM EDT Fri Sep 25 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 60s into the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s expected. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York and Coastal Cumberland Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
290 WHUS41 KGYX 260653 CFWGYX Coastal Hazard Message National Weather Service Gray ME 253 AM EDT Sat Sep 26 2020 MEZ023-024-NHZ014-270000- /O.CON.KGYX.BH.S.0014.200926T1200Z-200927T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 253 AM EDT Sat Sep 26 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 60s and 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Cumberland and Coastal York Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ ES
403 WHUS41 KGYX 262307 CFWGYX Coastal Hazard Message National Weather Service Gray ME 707 PM EDT Sat Sep 26 2020 MEZ023-024-NHZ014-270015- /O.CAN.KGYX.BH.S.0014.000000T0000Z-200927T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 707 PM EDT Sat Sep 26 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 25, 10:34 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 25, 10:34 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Gray ME 1034 AM EDT Fri Sep 25 2020 .SYNOPSIS... A warm front will cross the region today and early tonight. Temperatures and humidity will increase over the weekend with continued rain-free conditions. A pattern change is expected early next week with increasing chances of rain Monday through Wednesday. Cooler air will begin to enter the region late in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1021 AM Update...Frontal boundary remains stalled across southwest Maine through southern New Hampshire with current guidance suggesting it will be slightly slower to move northward. Have made slight adjustments to near term temperature and wind forecasts to account for this and latest observational trends. Rest of the forecast remains in good shape with the chance for a spot shower in the north later this afternoon. 605 AM...Minor ESTF update to reflect the current mesonet in near term grids. Prev Disc... At 06z...a weak cold front extended from southwest Maine across southern New Hampshire and into the lower Great Lakes. A 1019 millibar high was centered along the Ontario-Quebec border. GOES infrared imagery showed some patchy low and mid cloud with this boundary across the forecast area at moment. NWS Doppler Radar mosaic was also showing isolated echoes along and north of the frontal boundary. Scattered valley stratus and fog had begun to develop across some of the interior valleys where skies were mainly clear. For today...the boundary should stall out shortly before starting its return northward as a warm front later today. We'll continue to see some passing clouds along with sunny periods today. There could be a brief spot shower...with the best chance across mountain sections. It'll be another day of above normal temperatures. Highs will be mainly in the 70s with a few 80 degree readings over southern and western interior New Hampshire. Midcoast Maine and the international border will be limited to highs in the mid and upper 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... The warm front will finally exit to our north tonight. We'll see some valley stratus and fog develop in the predawn hours once again. Near the coast...we may also see some marine stratus and fog develop in the light onshore flow. Lows will range from the mid 40s to lower 50s. On Saturday...another unseasonably warm day as sunshine and southerly flow boosts temperatures into the 70s and lower 80s. It'll be a bit cooler once again along the maine midcoast with highs limited to the upper 60s in southerly flow. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... 00Z guidance in better agreement today in terms of the large scale features next week. Warm air and increased moisture is expected Saturday night and Sunday. Warm air advection will continue during this period with H8 temperatures topping out near +16C on Sunday. With sunshine expect temperatures to quickly climb to the 70s in most areas with lower 80s possible over southernmost New Hampshire. It will continue to be rain-free underneath a large ridge of high pressure in a southwesterly flow. By Monday, moisture will begin to advect northward from the waters off the Mid Atlantic coastline. The chance for showers will increase during the afternoon and evening periods. Models remain in slightly better agreement with the 00Z run indicating cyclogenesis over or near the Great Lakes region on Tuesday in response to an approaching upper level trough. This surface low will move poleward, reaching Central Canada by Wednesday morning. This will allow for a slow moving cold front to approach the East Coast during the period Tuesday into Wednesday. Plenty of moisture will ride north from the tropics with precipitable water values approaching 2.0 inches. This will bring our best chance for organized precipitation in a long time. However, guidance suggests less rainfall along and near the Maine and New Hampshire coasts where a slightly more stable layer will be in place. Did not mention any thunder at this time as the atmosphere remains relatively stable during the period. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... Short Term /Through Saturday/...Lcl IFR in valley stratus and fog vicinity of KLEB and KHIE btw 08 and 12z today and again Saturday. Otw VFR expected. Long Term...Mainly VFR through the weekend. Increasing SW to southerly winds early next week ahead of a cold front. Restrictions possible in any showers Monday afternoon through Wednesday along and ahead of a slow moving cold front. && .MARINE... Short Term /Through Saturday/...Winds and seas expected to remain below SCA. Long Term...Relatively quiet over the weekend. Winds and seas will gradually be on the increase early to mid week next week along and ahead of a slow moving cold front. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Schroeter SHORT TERM...Schwibs LONG TERM...Cannon AVIATION... MARINE...
Hazardous weather outlook, Sep 25, 2:37 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 237 AM EDT Fri Sep 25 2020 ANZ150>154-260645- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 237 AM EDT Fri Sep 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>028-033-NHZ001>015-260645- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 237 AM EDT Fri Sep 25 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.